Discussions that mention diovan

High & Low Blood Pressure board


Hi Susan, :)

[QUOTE]We are going to the beach for spring break next week and I'm not sure if I should try the lisinopril now or wait until we get back.

This might not be a bad idea. You should be able to enjoy your time away from home. You might be fine but there's no way to tell for sure.

[QUOTE]I think that I wasn't given an ACE initially because I have asthma and ACE's can cause coughing? I'm running out of things to try, though.

Some things to consider:

Cough is a common side effect of ACE Is. It could be mistaken for symptomatic asthma. It could also worsen any cough already present. ACE inhibitors initiate a production of bradykinins-prostaglandins- in the lungs of some people. Their increased levels are what causes the cough.
It can take weeks or longer for these effects to show up and just as long for them to clear up after stopping the drug. If the cough develops and becomes a problem, calcium channel blockers or diuretics would be good to try for reducing blood pressure. I can't remember which drugs you've been on to date. Beta blockers are out, of course.

Presence of GERD worsens asthma symptoms. A huge improvement in asthma symptoms can occur after a chronic sinusitis (frequent with GERD) is treated with antibiotics and decongestants. If the asthma symptoms are consistent with GERD, an aggressive PPI treatment should help. This would also indicate a possible reflux-triggered asthma.

I can't believe how many people with asthma also have GERD, breathing and sinus issues. :( I think there's an association between these conditions and symptoms.
I hope the ACE inhibitors work for you. As mentioned previously, I find them tolerable. I had severe allergic reactions to both of the ARBs I tried (Micardis and Diovan). I would be willing to try another type of an ARB in the future.

Good luck,
flowergirl